Jun 26, 2001
Dear Michael, Thanks so much for your quick response to my question. I'm the guy who posted about the changes in me after a break up and I posted a couple of days ago. My post was confusing and unclear. It was a bit frightening to read it. I think I need to clarify to get the help I need as I'm in real trouble. My ex husband moved out of our house and he is living with another guy. It's over between us. He walked out unexpectedly after over three years of a life together. We were a sero discordant couple. He loved me in the beginning of our relationship and as we progressed my HIV became a problem. He became bored with the issues of a chronic illness. I don't blame him in a way. He is entitled to live the kind of life he wants but I do blame him for not thinking about this before we became deeply in love and moved in together. In a nutshell I think my status cost me my soul mate. One of quite a few losses but by far the hardest because it hurt me so much. I never talk about him to anyone but I dream about him all the time. You had asked if I let him have sex with other people. No , I didn't because I was afraid he'd fall in love with someone he was being intimate with. Maybe I should have. It is just too pathetic pining after a lost love. Do you have any ideas as to how I can forget him? Since I lost him I sometimes feel inferior to and jealous of guys with sparkling robust health. Usually I can block out these feeling very well. The problem with the vicodin , roxicet and other medications started very innocently. I have a running script PRN for pain. Over 40 pills at a time. One day I took two pills and I was sitting at my desk bantering back and forth with my co-workers when I noticed the drug makes me feel happier and more relaxed. Also very uninhibited. I started taking four every four hours then four every two hours then just taking them. I havent told my doctors because they wont trust me with the pills and I'm afraid when I do have pain they won't give me anything for it. They will put me on ultram. The though of him yanking my script upsets me. Now I'm in a real bind. I tried to stop the pills after a car accident and I got physically sick. It was the sickest I have ever felt in my life. I was sweating, hot then freezing cold , I had a pain in the pit of my stomach and I was throwing up and I couldn't urinate when I had to go. A friend saw me like this and went to a doctor and said he hurt his back and gave me the pills. I'm running out of pills and options. What can I say to a doctor if he asks where all the pills came from? Am I going to get into legal trouble over this? What a mess. How can I hide this from work? I've already taken too many sick days. My friends DO say there has been a huge change in my personality. I don't see it. I will have my doctor schedule an MRI and other test. We do have an aids org here although I have never used their services. Maybe they have support meeting I can get some help from. Thanks for the tip. As far as a therapist goes the relationship with the last one was so enmeshed and so controling that I don't have the energy right now to break away from someone again so it will have to wait till I'm stronger. Again thanks for the eye and ear. Mike
Response from Mr. Shernoff
I am very sorry that your partner walked out on you, and it is completely understandable that you are sad and thinking about him all the time. This is a normal phase anyone goes through immediately after a loss. Over time this will lessen.
But my advice remains the same. You must get professional help for your drug problem. Also you must find a therapist who you feel trusting of and comfortable with to have someone to talk to about everything that is going on with you. Things will never get better without your taking these steps to help yourself.
I inderstand that you do not feel like right now you have the strength to find a new therapist, but that is precisely the single most important action you can and should take. I urge you to do two things.
First is to be honest with your doctor about how you have been abusing the pain prescriptions he has written for you, and ask him or her for a referral to an addiciton specialist. You can not just suddenly stop taking those pills without having withdrawl illness. You must have a medically supervised withdrawl from those medications.
Additionally you need to find a support group and a therapist. Nothing will improve if you keep these painful feelings all bottled up.
Please take these actions today.
Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Testicular Pain An Acute Symptom Of HIV?
- Diarrhea After Sex With Sex Worker Worried I Have HIV
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- What Causes Vaginal Hemorrhaging And Shaking?
- What Vaginal Infections Does Metronidazole Treat?
- Are Condoms Provided By Sex Workers Are Safe?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.